MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a sheath liner tear occurred.During a transcatheter aortic valve replacement (tavr) procedure vascular access was obtained via a severely calcified, moderately tortuous, moderately stenotic transfemoral approach.An attempt was made to advance a 14f isleeve introducer sheath and difficulty was encountered due to the femoral calcifications and tortuosity.Upon removal, the 14f isleeve introducer sheath was observed to be compressed and near the tip of the device a tear through the sheath liner inconsistent with the expected seam expansion was identified.The femoral artery was dilated with an unknown 16f introducer sheath and a new 14f isleeve introducer sheath was used to complete the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
H6 device codes updated.H6 component codes updated.H6 evaluation method codes updated.H6 evaluation result codes updated.H6 evaluation conclusion codes updated.Media analysis: two (2) photographic images of the 14f isleeve introducer sheath were received and analyzed by a bsc quality technician.The photographs were reviewed and showed multiple kinks in the sheath and that the sheath was twisted.There was a seam at the distal end of the sheath that appeared to be expanded, not torn.The expanded seam of the 14 f isleeve introducer sheath occurred along the seam line and is expected use of the device, as the seams are designed to expand with use to allow passage of a delivery system or balloon aortic valvuloplasty (bav) catheter; therefore, is not considered damage to the device.Analysis of the photographic images confirmed there was damage to the 14f isleeve introducer sheath however, there was no sheath tear/break.
 
Event or Problem Description
It was reported a sheath liner tear occurred.Procedure summary: during a transcatheter aortic valve replacement (tavr) procedure vascular access was obtained via a severely calcified, moderately tortuous, moderately stenotic transfemoral approach.An attempt was made to advance a 14f isleeve introducer sheath and difficulty was encountered due to the femoral calcifications and tortuosity.Upon removal, the 14f isleeve introducer sheath was observed to be compressed and near the tip of the device a tear through the sheath liner inconsistent with the expected seam expansion was identified.The femoral artery was dilated with an unknown 16f introducer sheath and a new 14f isleeve introducer sheath was used to complete the procedure.Patient status: no patient complications were reported.

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21439430
Report Number2124215-2025-08978
Device Sequence Number4336970
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public08714729950660
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2026
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0034585653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale